# SDR 96ZZZX4750

- Difficulty date: May 8, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2212W
- Make and model: Cessna 172N
- Aircraft serial: 17271516
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: MHB4016
- Condition: Armature Open
- Location: Drive End
- Component: Prestolite
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

STARTER REMOVED DUE TO OPEN IN ARMATURE.  FOUND WIRE WINDINGS OF ARMATURE ON DRIVE END WERE POTTED WITH MATERIAL RESEMBLING BODY PUTTY TO INSULATE THE WIRES.  ALSO, A PIECE OF A CARDBOARD BOX WAS INSERTED BETWEEN THE COPPER FIELD LEAD AND THE CASE FOR INSULATION.
